MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE EN ES FR - US ADAPTER; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025 , the customer alleged to medela llc that she was having issues with her tubing for her freestyle breast pump.She additionally alleged that the pump was having power issues, and she developed mastitis and was treated with medication.
 
Additional Manufacturer Narrative
Customer service sent the customer a new breast pump and cups.In follow up with a complaint handler on (b)(6) 2025, the customer indicated that she developed mastitis on (b)(6) 2025 and went to the doctor the next day was prescribed an antibiotic after having a fever for 24 hours.She indicated that the replacement pump was working without issue and her mastitis was resolved.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
FREESTYLE HANDS-FREE EN ES FR - US ADAPTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lättichstrasse 4b
baar zug 6340
SZ  6340
Manufacturer (Section G)
MEDELA AG
lättichstrasse 4b
baar zug 6340
SZ   6340
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key21734596
Report Number1419937-2025-00002
Device Sequence Number14508843
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public00020451441641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000715368
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/29/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2025
Initial Report FDA Received Date03/31/2025
Date Device Manufactured08/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale